Alert archive / Nebraska / Wind Chill Advisories in 2017

Wind Chill Advisory 1, NWS North Platte, NE

January 3, 2017Cherry County, Keya Paha County, Sheridan County, Nebraska

NWS North Platte, NE issued this wind chill advisory at Jan 3, 2017, 3:07 AM MST for Cherry County, Keya Paha County, Sheridan County, Nebraska. It took effect at Jan 3, 2017, 6:00 PM MST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2017, 3:07 AM MST (10:07 UTC)
In effect from
Jan 3, 2017, 6:00 PM MST
Expired
Jan 4, 2017, 11:00 AM MST
In force
17 hr
Issued by
NWS North Platte, NE

Counties Cherry County, NE, Keya Paha County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 87 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2017-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2017-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -92 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
-92 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

678 
WWUS43 KLBF 031007
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
407 AM CST TUE JAN 3 2017

...WIND CHILL ADVISORY FOR NORTHWEST NEBRASKA AND THE NORTHERN
NEBRASKA SANDHILLS...

.NORTHWEST WINDS 5 TO 15 MPH COMBINED WITH BELOW ZERO TEMPERATURES
WILL PRODUCE WIND CHILL VALUES OF 20 BELOW TO 30 BELOW TONIGHT
INTO TOMORROW MORNING.

NEZ004>006-094-032230-
/O.NEW.KLBF.WC.Y.0001.170104T0100Z-170104T1800Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...CODY...ELI...MERRIMAN...KILGORE
407 AM CST TUE JAN 3 2017 /307 AM MST TUE JAN 3 2017/

...WIND CHILL ADVISORY IN EFFECT FROM 7 PM CST /6 PM MST/ THIS
EVENING TO NOON CST /11 AM MST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 PM CST /6 PM MST/ THIS
EVENING TO NOON CST /11 AM MST/ WEDNESDAY. 

* WIND CHILL VALUES...RANGING FROM 20 BELOW ZERO TO 30 BELOW ZERO.
  THE COLDEST WIND CHILLS ARE EXPECTED TO OCCUR AFTER MIDNIGHT AND
  BEFORE 8 AM CENTRAL TIME WEDNESDAY.

* IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

ET
5 follow-up statements
237 
WWUS43 KLBF 031059 CCA
WSWLBF

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
459 AM CST TUE JAN 3 2017

...WIND CHILL ADVISORY FOR NORTHWEST NEBRASKA AND THE NORTHERN
NEBRASKA SANDHILLS...

.NORTHWEST WINDS 5 TO 15 MPH COMBINED WITH BELOW ZERO TEMPERATURES
WILL PRODUCE WIND CHILL VALUES OF 20 BELOW ZERO TO 29 BELOW ZERO
TONIGHT INTO TOMORROW MORNING.

NEZ004>006-094-032230-
/O.COR.KLBF.WC.Y.0001.170104T0100Z-170104T1800Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...CODY...ELI...MERRIMAN...KILGORE
459 AM CST TUE JAN 3 2017 /359 AM MST TUE JAN 3 2017/

...WIND CHILL ADVISORY IN EFFECT FROM 7 PM CST /6 PM MST/ THIS
EVENING TO NOON CST /11 AM MST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 PM CST /6 PM MST/ THIS
EVENING TO NOON CST /11 AM MST/ WEDNESDAY. 

* WIND CHILL VALUES...RANGING FROM 20 BELOW ZERO TO 29 BELOW
  ZERO. THE COLDEST WIND CHILLS ARE EXPECTED TO OCCUR AFTER
  MIDNIGHT AND BEFORE 8 AM CENTRAL TIME WEDNESDAY.

* IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

CORRECTED

ET
876 
WWUS43 KLBF 032059
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
259 PM CST TUE JAN 3 2017

NEZ004>006-094-041800-
/O.CON.KLBF.WC.Y.0001.170104T0100Z-170104T1800Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...CODY...ELI...MERRIMAN...KILGORE
259 PM CST TUE JAN 3 2017 /159 PM MST TUE JAN 3 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM CST /6 PM MST/
THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM CST /6 PM MST/
THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY. 

* WIND CHILL VALUES...RANGING FROM 15 BELOW ZERO TO 25 BELOW ZERO.
  THE COLDEST WIND CHILLS ARE EXPECTED TO OCCUR AFTER MIDNIGHT AND
  BEFORE 9 AM CENTRAL TIME WEDNESDAY.

* IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

CLB
426 
WWUS43 KLBF 040923
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
323 AM CST WED JAN 4 2017

...BITTERLY COLD WIND CHILLS LIKELY TONIGHT ACROSS NORTHERN
NEBRASKA...

NEZ004>006-094-041800-
/O.NEW.KLBF.WC.Y.0002.170105T0600Z-170105T1800Z/
/O.CON.KLBF.WC.Y.0001.000000T0000Z-170104T1800Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...CODY...ELI...MERRIMAN...KILGORE
323 AM CST WED JAN 4 2017 /223 AM MST WED JAN 4 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...
...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO NOON CST /11 AM MST/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO NOON CST /11 AM MST/ THURSDAY. A WIND CHILL ADVISORY
REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. 

* WIND CHILL VALUES...RANGING FROM 15 BELOW ZERO TO 25 BELOW ZERO. WIND
  CHILL VALUES TONIGHT WILL RANGE FROM 20 TO 30 BELOW ZERO. 

* IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

NEZ007>009-023-041800-
/O.NEW.KLBF.WC.Y.0002.170105T0600Z-170105T1800Z/
BOYD-BROWN-ROCK-GRANT-
INCLUDING THE CITIES OF...SPENCER...BUTTE...LYNCH...AINSWORTH...
BASSETT...ROSE...HYANNIS
323 AM CST WED JAN 4 2017 /223 AM MST WED JAN 4 2017/

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO NOON CST /11 AM MST/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO NOON CST /11 AM MST/ THURSDAY. 

* WIND CHILL VALUES...RANGING FROM 20 TO 30 BELOW ZERO.

* IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE 
  CONDITIONS....

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

CLB
161 
WWUS43 KLBF 041137
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
537 AM CST WED JAN 4 2017

NEZ022-035>038-056-057-059-041800-
/O.NEW.KLBF.WW.Y.0002.170104T1200Z-170105T0900Z/
GARDEN-ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-LINCOLN-
INCLUDING THE CITIES OF...OSHKOSH...LEWELLEN...ARTHUR...TRYON...
RINGGOLD...STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS...
OGALLALA...PAXTON...NORTH PLATTE
537 AM CST WED JAN 4 2017 /437 AM MST WED JAN 4 2017/

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 AM CST /2 AM MST/
THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST /2 AM MST/
THURSDAY. 

* TIMING...LIGHT SNOW WILL TAPER OFF TO FLURRIES THIS
  MORNING...THEN REDEVELOP AROUND MIDDAY...CONTINUING INTO THE
  EVENING HOURS. 

* SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES
  WITH LOCALLY HIGHER AMOUNTS. 

* WIND...LESS THAN 10 MPH. 

* IMPACTS...LIGHT SNOW WILL LEAD TO SLICK SPOTS ON
  ROADWAYS...MAKING TRAVEL HAZARDOUS TODAY. BLOWING SNOW IS NOT
  EXPECTED TO BE A MAJOR FACTOR AS WINDS WILL BE UNDER 10 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

NEZ004>006-094-041800-
/O.CON.KLBF.WC.Y.0001.000000T0000Z-170104T1800Z/
/O.CON.KLBF.WC.Y.0002.170105T0600Z-170105T1800Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...CODY...ELI...MERRIMAN...KILGORE
537 AM CST WED JAN 4 2017 /437 AM MST WED JAN 4 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM
MST/ TONIGHT TO NOON CST /11 AM MST/ THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
CST /11 PM MST/ TONIGHT TO NOON CST /11 AM MST/ THURSDAY. 

* WIND CHILL VALUES...RANGING FROM 15 BELOW ZERO TO 25 BELOW 
  ZERO. WIND CHILL VALUES TONIGHT WILL RANGE FROM 20 TO 30 BELOW 
  ZERO. 

* IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

NEZ007>009-023-041800-
/O.CON.KLBF.WC.Y.0002.170105T0600Z-170105T1800Z/
BOYD-BROWN-ROCK-GRANT-
INCLUDING THE CITIES OF...SPENCER...BUTTE...LYNCH...AINSWORTH...
BASSETT...ROSE...HYANNIS
537 AM CST WED JAN 4 2017 /437 AM MST WED JAN 4 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM
MST/ TONIGHT TO NOON CST /11 AM MST/ THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM
MST/ TONIGHT TO NOON CST /11 AM MST/ THURSDAY. 

* WIND CHILL VALUES...RANGING FROM 20 TO 30 BELOW ZERO.

* IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE 
  CONDITIONS.... 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

CLB
001 
WWUS43 KLBF 041556
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
956 AM CST WED JAN 4 2017

NEZ004>006-094-050600-
/O.CON.KLBF.WC.Y.0001.000000T0000Z-170104T1800Z/
/O.CON.KLBF.WC.Y.0002.170105T0600Z-170105T1800Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...CODY...ELI...MERRIMAN...KILGORE
956 AM CST WED JAN 4 2017 /856 AM MST WED JAN 4 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM
MST/ TONIGHT TO NOON CST /11 AM MST/ THURSDAY...

* WIND CHILL VALUES RANGING FROM 15 BELOW ZERO TO 25 BELOW ZERO
  THIS MORNING. WIND CHILL VALUES TONIGHT WILL RANGE FROM 20 TO
  30 BELOW ZERO.

* IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

NEZ022-035>038-056-057-059-050600-
/O.CON.KLBF.WW.Y.0002.000000T0000Z-170105T0900Z/
GARDEN-ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-LINCOLN-
INCLUDING THE CITIES OF...OSHKOSH...LEWELLEN...ARTHUR...TRYON...
RINGGOLD...STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS...
OGALLALA...PAXTON...NORTH PLATTE
956 AM CST WED JAN 4 2017 /856 AM MST WED JAN 4 2017/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST /2 AM
MST/ THURSDAY...

* SNOW WILL REDEVELOP AROUND MIDDAY...CONTINUING INTO THE EVENING
  HOURS.

* ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES WITH ISOLATED 4
  INCH AMOUNTS ARE EXPECTED. 

* WIND WILL BE LESS THAN 10 MPH AND NO BLOWING SNOW IS EXPECTED.

* IMPACTS...SNOW WILL LEAD TO SLICK SPOTS ON ROADWAYS... MAKING
  TRAVEL HAZARDOUS TODAY. BLOWING SNOW IS NOT EXPECTED TO BE A
  MAJOR FACTOR AS WINDS WILL BE UNDER 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

NEZ007>009-023-050600-
/O.CON.KLBF.WC.Y.0002.170105T0600Z-170105T1800Z/
BOYD-BROWN-ROCK-GRANT-
INCLUDING THE CITIES OF...SPENCER...BUTTE...LYNCH...AINSWORTH...
BASSETT...ROSE...HYANNIS
956 AM CST WED JAN 4 2017 /856 AM MST WED JAN 4 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM
MST/ TONIGHT TO NOON CST /11 AM MST/ THURSDAY...

* WIND CHILL VALUES RANGING FROM 20 TO 30 BELOW ZERO.

* IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

TAYLOR

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Jan 3, 2:47 AM MST, 20 minutes earlier.

Area forecast discussion, Jan 3, 2:47 AM MST, 20 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
347 AM CST Tue Jan 3 2017

.SHORT TERM...(Today and tonight)
Issued at 347 AM CST Tue Jan 3 2017

The primary sensible weather concerns the next 24 hours were sky
cover, wind chills/temperatures, and possibility of light
snow/flurries. The weather highlights in the short term include
colder highs than yesterday (largely 10 to 20 degrees below normal);
slight chances/chances for snow occurring mainly late tonight; and
wind chills reaching “advisory level” of 20 below zero tonight.

Large scale pattern features a large mid-level trough across the
Northwest Pacific to the Upper Mississippi Valley to start the
period with broad cyclonic flow while quasi-zonal flow occurs over
the  Southern CONUS. A short wave trough is currently present over
eastern ND based on water vapor imagery. The positive PV anomaly
will continue to move eastward into Ontario the next 24 hours and
the open wave will evolve into a closed tonight. Thereafter, a
second mid-level disturbance embedded in the flow will drop
southward into the far Northern Plains early tomorrow morning/end of
the period. Currently strong surface high pressure is nosing into
western and north central NEB from the Northern High Plains. High
pressure will more or less persist across the local forecast area as
it extends farther east into KS and eastern NE today and tonight. In
the meantime, surface winds will stay elevated much of today between
10 and 16 kts, strongest over north central NEB, then begin to
lessen west to east overnight. In regard to precipitation, a band of
light snow showers or flurries presently extends into far southwest
NEB from far north central CO as seen on radar mosaic that is
aligned with a low-level frontal zone. The band is expected to
continue to drift slowly southward and taper off by mid morning as
frontogenesis wanes. Otherwise, a much cooler day is expected today
compared to yesterday with a cooler air mass in place and cloudy
conditions prevailing today. Overnight, slight chances for snow
increase across western NE after midnight associated with another
frontal zone extending from the NEB Panhandle with better chances
tomorrow than late tonight. Lastly, wind chills will approach and
reach 20 below zero, mainly across the northern zones towards the
SD border from Keya Paha county west.

.LONG TERM...(Wednesday through Monday)
Issued at 347 AM CST Tue Jan 3 2017

An active zonal patten will usher a fairly strong mid-level jet
across the central Plains Wednesday.  The right entrance of the jet
is shown to be in a favorable position to induce an area of midlevel
FGEN from Eastern Wyoming in the central Nebraska Sandhills on
Wednesday. Cross sections targeting our southwestern zones show
areas that could be favorable for weak CSI in the afternoon hours.
Moisture for the storm is not all that impressive, but by afternoon
PWATS across SW Nebraska rise near a quarter of an inch. With that,
snow rates of a half inch to possibly a quarter of an inch per hour
would be possible, with storm total accumulations of 1-3 inches by
late afternoon.  By early evening the focus for the heavier snow
rates shifts south, but light snow on the order of a tenth to a
quarter of an inch per hour would be possible until midnight as
broad lift associated with the weak northern plains shortwave trough
remains.  Beyond early Thursday precipitation chances are limited as
the zonal flow eventually gives way to a building ridge.  The ridge
is shown to be fully entrenched across the high plains for the
weekend.

Probably a bigger concern than the mid-week snow chances are the
prospects of dangerous wind chills Wednesday through Friday. An area
of Arctic high pressure is reluctantly building southeast along the
high plains from just east of the northern Rockies.  This high will
reach the central Plains Thursday. The most recent guidance support
single digits and sub zero lows Wednesday, Thursday and quite
possibly Friday morning, especially across northwest and northern
Nebraska.  Winds will be elevated Thursday morning with some of the
stronger gusts expected across northwest Nebraska where temperatures
will be coldest.  Wind chills of minus 20 to minus 30 are
anticipated Thursday morning for the central Sandhills and points
north.  With the wind chill headlines tonight across our north, we
will hold off on any wind chill headlines for Wednesday night and
Thursday to help limit confusion.

One last item of importance, the GFS had been advertising a closed
low with accumulating snow for the CWA Friday and Friday night.  The
GFS has trended toward the EC and it/s ensembles now with the snow
remaining south and west of the forecast area.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1115 PM CST Mon Jan 2 2017

The models appear to hold MVFR cigs across the Ern Panhandle
overnight through Tuesday evening. This appears to be the result
of convergence around the Black Hills. The snow flurries across
the Panhandle...per KLNX radar...should drift south tonight
according to the HRRR model reflectivity product. These could
drift into the Wrn Sandhills but remain west of Highway 83 and
north of I-80. Otherwise VFR is expected overnight through
Tuesday evening.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Wind Chill Advisory from 7 PM CST /6 PM MST/ this evening to
noon CST /11 AM MST/ Wednesday for NEZ004>006-094.

&&

SHORT TERM...ET
LONG TERM...Jacobs
AVIATION...CDC
Hazardous weather outlook, Jan 2, 1:02 PM MST, 14 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
202 PM CST MON JAN 2 2017

NEZ004>010-022>029-035>038-056>059-069>071-094-032015-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
202 PM CST MON JAN 2 2017 /102 PM MST MON JAN 2 2017/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A COLD FRONT DIVING SOUTHEAST WILL BE SLOW TO PROGRESS UNTIL
SUNSET THEN IT SHOULD MOVE ALL THE WAY THROUGH. IT WILL BE A
PRETTY DRY FRONT BUT THERE WILL BE A CHANCE FOR SOME SNOW BEHIND
IT ALONG THE SOUTH DAKOTA BORDER. THE BEST CHANCE FOR LIGHT
SNOWFALL ACCUMULATIONS WILL BE IN THE PINE RIDGE AREA OF NORTHERN
SHERIDAN AND NORTHWEST CHERRY COUNTIES...WHICH MAY CREATE LOCALLY
HAZARDOUS TRAVEL.

WINDS WILL PICK UP BEHIND THE FRONT AND THOSE GUSTY WINDS COMBINED
WITH THE ARCTIC AIR WILL CREATE SOME WIND CHILL ISSUES. LOWEST
WIND CHILLS WILL BE RIGHT AROUND 20 DEGREES BELOW ZERO ALONG THE
SOUTH DAKOTA BORDER. WIND CHILLS WILL BE BELOW ZERO ACROSS ALL OF
WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. FROST BITE COULD OCCUR
IN LESS THAN 30 MINUTES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AN ARCTIC AIRMASS WILL SURGE SOUTH INTO WESTERN AND NORTH CENTRAL
NEBRASKA INTO TUESDAY...THEN REMAIN OVER THE AREA FOR SEVERAL
DAYS. WIND CHILL VALUES OF -20 TO -35 ARE LIKELY DURING THE
OVERNIGHT AND MORNING HOURS THURSDAY AND FRIDAY MORNING ACROSS
THE NORTHWEST SANDHILLS. THE LOWEST WIND CHILLS ARE EXPECTED EARLY
THURSDAY MORNING. THERE IS ALSO A SLIGHT CHANCE FOR SOME SNOW ON
WEDNESDAY INTO WEDNESDAY NIGHT BUT THERE REMAINS A LOT OF
UNCERTAINTY IN THE PLACEMENT AND TIMING OF THE HEAVIER SNOW. AT
THIS TIME IT LOOKS LIKE THE MAIN IMPACT WOULD BE TO TRAVEL ACROSS
PORTIONS OF SOUTHWEST NEBRASKA INCLUDING PORTIONS OF INTERSTATE
80.

TUESDAY THROUGH THURSDAY TEMPERATURES WILL REMAIN BELOW FREEZING
WITH DAYTIME TEMPERATURES TRENDING UP EACH DAY FRIDAY AND
SATURDAY. ICE JAM FLOODING ALONG THE RIVERS WILL REMAIN A
CONCERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

Nearby

Wind Chill Advisories in Nebraska, 2017Every wind chill advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.